MAUDE Adverse Event Report: MENTOR TEXAS MENTOR CPX 2 BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS MENTOR CPX 2 BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Catalog Number 3546215
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Seroma (2069); No Code Available (3191)
Date of Event 08/28/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).The mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.A manufacturing record evaluation is in progress.Once completed, a supplemental report will be submitted.Reason for device explant and/or reoperation: seroma.(b)(4).This report contains supplemental information for mentor asr/psr reference number (b)(4).This device report is being submitted late as a result of the exemption transition period following the revocation of mentor¿s asr exemption #e1999017.
 
Event or Problem Description
It was reported that a (b)(6)-year old female patient who underwent breast reconstruction with a 650cc mentor cpx 2 breast tissue expander on the right side, suffered large amount of seroma post-operatively.As a result, the patient underwent unilateral removal and replacement with a mentor gel implant on (b)(6) 2017.This report contains supplemental information for mentor asr/psr reference number (b)(4).
 
Additional Manufacturer Narrative
The following information was erroneously omitted in the follow up report number 1 sent on (b)(6) 2019: a manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On (b)(6) 2019, the product investigation was completed.Device investigation summary: during evaluation of the sample it was observed a tear in the anterior view, measurement approximately 7.1 cm.No other anomalies were observed on it.In addition, the manufacturing records were reviewed, and the manufacturing criteria were met prior to the release of this lot.Excessive postoperative accumulation and/or transient reaccumulation of fluid around an implant most likely occur soon after surgery; however, it can occur at any time.Symptoms from seroma may include swelling, pain, and bruising.While the body absorbs small hematomas and seromas, some will require surgery.Seromas presenting after the immediate post-operative period may require additional work-up by the surgeon.An investigation of the returned device was performed, and mentor could not uncover a device failure that we could connect to the reported medical symptoms.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR CPX 2 BREAST TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key8941359
Report Number1645337-2019-18056
Device Sequence Number2458677
Product Code LCJ
UDI-Device Identifier00081317002284
UDI-Public00081317002284
Combination Product (Y/N)N
Initial Reporter CountryBR
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2018
Device Catalogue Number3546215
Device Lot Number6798979
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/17/2019
Initial Date Received by Manufacturer 07/17/2019
Supplement Date Received by Manufacturer09/10/2019
09/10/2019
Initial Report FDA Received Date08/28/2019
Supplement Report FDA Received Date09/10/2019
09/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR